Doctors Lounge - Psychiatry Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Antidepressants
Question: Is this prozac withdrawal or relapse ?
|miamichele - Sun Jan 04, 2009 2:34 pm||
Twenty years ago I was prescribed prozac for depression. I've been off and on it for twenty years. Two times I weaned myself off it with my doctors supervision and both times right around 3-4 weeks I get panic attacks, crying spells dizziness and well plain nervousness. I plan on contacting my doctor tomorrow because its been holiday time and the panic just started three days ago.The first time this happen I couldnt take it. And now it is hard again. Do you think this is relapse or withdrawal from prozac from taking it so long? It has helped in the past but after usually 3-6 months on it I get bad anxiety and bad agitation. If this is withdrawal this time when should it go away? or should I take a prozac right away at 10mg Please advise.
|Debbie Miller, RN - Tue Jan 06, 2009 12:45 am||
You should consult with the prescribing physician but it sounds more like the return of symptoms to me. Prozac helps with anxiety as well as depression so you were probably being helped by it and now you are doing without that neurotransmitter help.
I assume you have a reason you don't want to take the medication but if you still have concerns and symptoms, you may want to reconsider.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.